|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
I also would ask if there is a Pain doctor that he can see, if needed.
Remember, while on the strong pain meds, he needs to be vigilant that his bowels are moving regularly. This is very important.... Miralax is a great over the counter medicine for constipation that comes with oxycodone. My mom used to take it once a day while on pain meds, to be sure she went to the bathroom every day. If things were not moving, she would just take the Miralax twice that day etc...
The chemo may cause him a problem in the other direction (diarrhea). So make sure to ask the doctor and chemo nurse for prescriptions in case stools get too lose, and ask for exact directions when/how to take it.
Some folks on chemo that causes the lose stools are actually evened out by taking pain meds, if you get my drift. But sometimes it is a juggling act...
Fortunately the bone mets can often be controlled with treatment. So it is great that they are limited to bone for your Dad.
I strongly recommend looking for a clinical trial using Immuno therapy, if you live near a major hospital that does trials. Ask.
Unfortunately, my Mom passed away after 15 months. But she had a ton of cancer, everywhere.... Very different than your Dad.
Tell him we are thinking about him, and wish him well with starting his
Reply to this message | Return to Main Message List